# SDR USAAD99093

- Difficulty date: July 9, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N971VJ
- Make and model: Doug DC-9-31
- Aircraft serial: 47051
- System (JASC): 2530 · Buffet/Galleys
- Part: Coffeemaker
- Condition: Dirty
- Location: Galley
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

PIT-IND - FLT 705 - DURING CLIMB, FUMES AND SMOKE WERE DETECTED AROUND THE COFFEEMAKER AND IN THE COCKPIT CLOSET.  THE GALLEY POWER WAS TURNED OFF AND THE CIRCUIT BREAKERS PULLED.  THE SMOKE STOPPED WHEN THE GALLEY POWER WAS TURNED OFF.  THE AIRCRAFT RETURNED TO THE FIELD AND LANDED WITHOUT INCIDENT.  MAINTENANCE REMOVED DEBRIS FROM THE INBOARD COFFEEMAKER.  (M)
